Skelan is the brand name of the drug naproxen sodium.
Are you sure you want to log out?
Please tell us what was incorrect.
Please tell us what was missing.
We’re unable to offer personal health advice, diagnosis, or treatment, but we welcome your feedback! Just type it in the box below.
Skelan is the brand name of the drug naproxen sodium.
Naproxen is part of a class of drugs known as nonsteroidal anti-inflammatory drugs (NSAIDs), specifically a non-selective cyclooxygenase (COX) inhibitor. NSAIDs are used to treat various causes of pain, inflammation, and swelling. It can also aid in reducing fever.
COX inhibitors work by blocking the action of either or both the COX-1 and COX-2 enzymes. These enzymes are responsible for converting arachidonic acid into prostaglandin, which is a group of substances that regulate many cellular processes such as platelet aggregation, vasodilation, gastric mucus secretion, and proinflammatory mediators.
Read the directions on the packaging for complete information. Check the label and expiration date.
For oral tablets, swallow it whole without chewing, crushing, or dissolving it in liquid. Take it with meals to prevent gastric irritation.
Store this product at room temperature away from direct light and moisture. To prevent drug damage, you should not store it in the bathroom or the freezer.
There may be different brands of this drug that may have different storage needs. So, it is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.
You should not flush this product down the toilet or pour them into a drain unless instructed to do so. Additionally, it is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.
NSAIDs, including naproxen, are associated with an increased risk of bleeding and gastric ulceration. This risk is further increased in older patients usually over 60 years of age, those taking blood thinners, and those with blood clotting disorders.
Some groups of people with conditions like asthma or allergic rhinitis may experience an exacerbation of symptoms after using NSAIDs.
Before using this drug, tell your doctor if you are/have:
NSAIDs are generally not recommended for use during pregnancy and is contraindicated for use during the 3rd trimester. This drug should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus, as determined by your doctor.
Naproxen may be excreted in breast milk. This drug should be used while breastfeeding only if the potential benefit justifies the potential risk to the child, as determined by your doctor.
A possible alternative for fever and pain relief is paracetamol.
Like all drugs, this product may have side effects. If they occur, side effects are generally mild and resolve once treatment is finished or the dose is lowered. Some reported side effects include:
However, not everyone experiences these side effects. In addition, some people may experience other side effects. So, if you have any concerns about a side effect, please consult your doctor or pharmacist.
Skelan may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.
Products that may interact with this drug include:
Skelan may interact with food or alcohol by altering the way the drug works or increasing the risk for serious side effects. Do not take this medication with alcohol as it may increase gastrointestinal discomfort and bleeding risk. Take it with food to reduce gastric irritation. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.
The information provided is not a substitute for any medical advice. Therefore, you should always consult with your doctor or pharmacist before using any medication.
Take 220 mg every 8 to 12 hours each day. For 550 mg tablets, take one tablet twice a day.
Adults over 65 years should take 220 mg twice a day.
There is no established pediatric dose for children under 12 years. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.
Skelan is available in the following dosage forms and strengths:
In case of an emergency or an overdose, call your local emergency services or go to the nearest emergency room.
If you miss a dose, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.
Hello Health Group does not provide medical advice, diagnosis or treatment.
Skelan https://www.mims.com/philippines/drug/info/skelan Accessed July 6, 2021
Naproxen https://www.mims.com/philippines/drug/info/naproxen?mtype=generic Accessed July 6, 2021
Naproxen https://www.nhs.uk/medicines/naproxen/ Accessed July 6, 2021
Naproxen (Oral Route) https://www.mayoclinic.org/drugs-supplements/naproxen-oral-route/description/drg-20069820 Accessed July 6, 2021
Naproxen. Lexi-Drugs. Lexicomp. Wolters Kluwer Health, Inc. Riverwoods, IL. Accessed July 6, 2021. http://online.lexi.com